1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Cyanocobalamin and metformin = sugar chaos?

Discussion in 'Diabetes Discussions' started by Pumpkin, Oct 11, 2012.

  1. Pumpkin

    Pumpkin · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    I am type 2 diabetic for 25 years.
    My diabetic med:
    Byetta 10 mcg bd (injections)
    Metformin 1g tds
    Glimepridre 2mg od

    My LI&E and LFT Nad. Vitamin b12 168 S foliate 15.5

    (End of the medico stuff.)
    ****
    My vitamin B12 is low and I was advised to see my GP regarding supplements.
    He prescribed Cyanocobalamin , one 50MCG Tab twice per day.

    I started taking the cyano.etc four days ago. I have felt queasy ever since. To my surprise and horror my daily blood sugar blood tests have risen dramatically each day from its usual 9.0 or less pre lunch... and going up daily - so that within three days it is almost 18! (12....15...18 and have eaten very little with few sugars.)

    As an 'experiment' I shall stop taking the Cyano.etc from tomorrow to see if matters improve.

    Has anyone else here taken cyano.etc with adverse affects?

    Thanks for any info.
     
  2. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
  3. Pumpkin

    Pumpkin · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Fascinating..thank you Doug.
    Since stopping the cyan.etc. tablets my sugars have returned down my 'normal' and I feel much better in myself.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook